A Preliminary Study of Adverse Drug Reactions in a Tertiary Care Hospital of Kashmir

  • Nyira Shafi School of Applied Sciences and Technology, University of Kashmir
  • Mohd Akbar Dar School of Applied Sciences and Technology, University of Kashmir
  • Mubashir Hussain Masoodi School of Applied Sciences and Technology, University of Kashmir
  • Urfan Nabi School of Applied Sciences and Technology, University of Kashmir
Keywords: adverse drug reactions

Abstract

Purpose: To study the adverse drug reactions (ADR’s) reported from Dermatology ward in SMHS hospital of Srinagar. The adverse drug reactions were analyzed by Naranjo’s causality assessment scale and the outcomes were studied.
Methods: This observational and cross-sectional study was conducted for one month of July 2018 in an inpatient setting of Dermatology ward of SMHS hospital. The data collection was done only in Dermatology ward. Patients of all age groups and either sex were included in this study. The adverse drug reactions were assessed for their causality by performing the Naranjo’s algorithm scale. The outcomes were studied.
Result: Total 3 adverse drug reactions were reported from Dermatology ward. 20-40 years age group was studied for adverse drug reactions. The most commonly affected organ is the Skin 2 (66.66%), followed by Reproductive system 1 (33.34%).The 3 reported ADR’s were Acute Urticaria in 2 patients and Azoospermia in 1 patient. According to Naranjo’s algorithm scale, out of 3 suspected ADR’s 2 (Azoospermia: Cyclophosphamide and Acute Urticaria: Sulfasalazine) were probable and 1 suspected ADR (Acute Urticaria: Tetanus Toxoid) was possible. Out of 3 patients, 2 with Acute Urticaria recovered while as patient with Azoospermia continued with the problem during study.
Limitations: Study was conducted only in one ward i.e., Dermatology and patient number was also less.

Author Biographies

Nyira Shafi, School of Applied Sciences and Technology, University of Kashmir

School of Applied Sciences and Technology,
University of Kashmir - J&K, Srinagar, India

Mohd Akbar Dar, School of Applied Sciences and Technology, University of Kashmir

School of Applied Sciences and Technology,
University of Kashmir - J&K, Srinagar, India

Mubashir Hussain Masoodi, School of Applied Sciences and Technology, University of Kashmir

School of Applied Sciences and Technology,
University of Kashmir - J&K, Srinagar, India

Urfan Nabi, School of Applied Sciences and Technology, University of Kashmir

School of Applied Sciences and Technology,
University of Kashmir - J&K, Srinagar, India

References

A Masala, R Faedda et al (1997); Use of testosterone to prevent cyclophosphamide-induced azoospermia. Annals of Internal Medicine; 126(4); 292-5.

Antonio Masala, R Faedda et al (2017); Use of testosterone to prevent cyclophosphamide-induced azoospermia. Annals of Internal Medicine; 126(4); 292-5.

Charu Bahri (2016); How India tackles adverse drug reactions- by ignoring data. India Spend, 8 Feb

Jianping QIU, Barba F, Barbaire HB (1995); Damage to Rat Spermatozoal DNA after Chronic Cyclophosphamide Exposure. Biology of Reproduction; 53(6); 33-40.

Lazarou J, Pomeranz B, Corey PN (1998); Incidence of adverse drug reactions in hospitalized patient; JAMA; 279; 1200-1205.

Mammen SJ (2018); A Study of Adverse Drug Reactions in a Tertiary care Hospital of Pune; PharmaTutor; 6(8); 38-43.

Mayorga C, Torres MJ, Corzo JL, Alvarez J, García JA, Rodríguez CA, Blanca M, Jurado A (2003); Immediate allergy to tetanus toxoid vaccine: determination of immunoglobulin E and immunoglobulin G antibodies to allergenic proteins; Annals of Allergy, Asthma & Immunology; 90(2); 238-43.

Shipley D, et al., (2001); Cyclosporine in severe psoriasis. Results of a meta-analysis in 579 patients; American Journal of Clinicallcal Dermatology 2(1); 41-47.

Singh KNM, Kanase HR (2017); Pharmacovigilance Programme of India: The Beginning, Current Status and Recent Progress; Advances in Pharmacoepidemiology and Drug Safety; 6(4); 219

White WG, Barnes GM, Barker E, Gall D, Knight P, Griffith AH, Morris-Owen RM, Smith JWG (1973); Reactions to tetanus toxoid; The Journal of Hygiene; 71(2); 283–297

Published
2018-10-01
How to Cite
[1]
Shafi, N., Dar, M.A., Masoodi, M.H. and Nabi, U. 2018. A Preliminary Study of Adverse Drug Reactions in a Tertiary Care Hospital of Kashmir. PharmaTutor. 6, 10 (Oct. 2018), 37-40. DOI:https://doi.org/10.29161/PT.v6.i10.2018.37.
Section
Articles